Alert archive / New York / Frost Advisories in 2014
Frost Advisory 3, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 17, 2014, 2:17 PM EDT for Saratoga County, Warren County, Washington County, New York; Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It took effect at May 18, 2014, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 2:17 PM EDT (18:17 UTC)
- In effect from
- May 18, 2014, 2:00 AM EDT
- Expired
- May 18, 2014, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 78 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS71 KALY 171817 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 217 PM EDT SAT MAY 17 2014 MAZ001-NYZ041-043-083-084-VTZ013-014-181200- /O.NEW.KALY.FR.Y.0003.140518T0600Z-140518T1200Z/ NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 217 PM EDT SAT MAY 17 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * LOCATIONS...LAKE GEORGE SARATOGA REGION...SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS BETWEEN 33 AND 36 DEGREES. * TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST NEED TO BE BROUGHT INSIDE OR COVERED TO PREVENT DAMAGE FROM OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
284 WWUS71 KALY 180152 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 952 PM EDT SAT MAY 17 2014 MAZ001-NYZ041-043-083-084-VTZ013-014-181200- /O.CON.KALY.FR.Y.0003.140518T0600Z-140518T1200Z/ NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 952 PM EDT SAT MAY 17 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * LOCATIONS...LAKE GEORGE SARATOGA REGION...SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...LOWS BETWEEN 33 AND 36 DEGREES. * TIMING...OVERNIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FROST NEED TO BE BROUGHT INSIDE OR COVERED TO PREVENT DAMAGE FROM OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
734 WWUS71 KALY 181203 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 803 AM EDT SUN MAY 18 2014 MAZ001-NYZ041-043-083-084-VTZ013-014-181315- /O.EXP.KALY.FR.Y.0003.000000T0000Z-140518T1200Z/ NORTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WASHINGTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE 803 AM EDT SUN MAY 18 2014 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY WHICH WAS IN EFFECT FOR THE LAKE GEORGE SARATOGA REGION...THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES HAS EXPIRED. TEMPERATURES ACROSS THIS AREA HAVE RISEN INTO THE 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 17, 1:45 PM EDT, 32 minutes earlier.
Area forecast discussion, May 17, 1:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT SAT MAY 17 2014 .SYNOPSIS... COOLER AND LESS HUMID WEATHER IS EXPECTED TO OPEN THE WEEKEND. AN UPPER LEVEL LOW WILL BRING SOME ISOLATED TO SCATTERED SHOWERS SUNDAY AFTERNOON AND MONDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MADE A FEW MINOR CHANGES TO THE PREVIOUS FORECAST TO DROP THE TEMPS BY ANOTHER DEGREE AND ALSO ADJUST THE SKY CONDITIONS BASED ON CURRENT TRENDS WITH STRONG COLD POOL ALOFT. THE SKY CONDITIONS FOR THIS AFTERNOON WILL BE PARTLY SUNNY IN MOST AREAS WITH HIGHS GENERALLY FROM THE MID 50S NORTHWEST TO MID AND UPPER 60S SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... UPPER TROUGH AXIS BUILDS EAST AND AN UPPER LOW FORMS OVER NEW ENGLAND TOWARD MONDAY WITH THE ASSOCIATED UPPER COLD POOL. THE UPPER LOW AND COLD POOL EXIT MONDAY NIGHT. A MIX OF CLOUDS AND SUN SUNDAY AND MONDAY...WITH MORE SUN IN THE MORNINGS AND MORE CLOUDS IN THE AFTERNOONS DUE TO THE INSTABILITY WITH THE COLD AIR ALOFT. THERE SHOULD BE ISOLATED SHOWERS EACH AFTERNOON...MORE CONFINED TO WESTERN AREAS SUNDAY BUT EVERYWHERE MONDAY. HIGHS SUNDAY AND MONDAY IN THE UPPER 60S TO AROUND 70...WITH LOWER 60S HIGHER TERRAIN. NIGHTS SHOULD BE IN THE UPPER 30S TO LOWER 40S...SOME LOWER TO MID 30S IN THE SOUTHERN ADIRONDACKS AND MORE SHELTERED AREAS... DEPENDING ON HOW MUCH AREAS CAN CLEAR AT NIGHT. SOME FROST ADVISORIES MAY BE NEEDED IF THE NEXT SET OF GUIDANCE LATER TODAY SUGGESTS MORE CLEARING FOR SOME AREAS WHERE THE GROWING SEASON HAS BEGUN. AGAIN...FROST POTENTIAL WILL NEED TO BE EVALUATED BOTH TONIGHT AND SUNDAY NIGHT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MODELS ARE CURRENTLY IN FAIRLY GOOD AGREEMENT ON THE UPPER LEVEL PATTERN...AND SFC REFLECTIONS THROUGH THE PERIOD...WITH JUST SOME MINOR TIMING DIFFERENCES. THEY ALL FEATURE ONE CLOSED MID/UPPER LEVEL LOW MOVING OFF THE NEW ENGLAND COAST TUESDAY...ONLY TO BE REPLACED BY ANOTHER MID/UPPER LEVEL SHORTWAVE THAT DIGS SOUTHEAST ACROSS THE EASTERN GREAT LAKES AND NORTHEAST STATES DURING THE MID TO LATE WEEK PERIOD. THIS SHORTWAVE IS EXPECTED TO THEN CLOSE OFF ACROSS NORTHERN NEW ENGLAND SOMETIME LATE IN THE WEEK. AT THE SFC...A WEAK RIDGE IS EXPECTED TO TRANSLATE EAST ACROSS THE REGION LATE TUE INTO TUE NT...WITH LOW PRESSURE AND A TRAILING COLD/OCCLUDED FRONTAL BOUNDARY SLOWLY APPROACHING THE REGION LATE WED INTO THU...AND THEN PASSING EAST OF THE REGION BY FRI. ASSUMING THIS OVERALL PATTERN HOLDS...AFTER A BRIEF PERIOD OF RELATIVELY FAIR WEATHER ON TUESDAY...IT LOOKS COOL AND SHOWERY FOR WED-FRI...WITH THE BEST CHANCE FOR WIDESPREAD SHOWERS...OR EVEN SOME STEADIER RAIN...APPEARING FROM LATE WED INTO EARLY THU. HERE ARE SOME MORE SPECIFICS... TUE-TUE NT...AS THE MID/UPPER LEVEL LOW OFF THE NEW ENGLAND COAST GRADUALLY MOVES FARTHER OFFSHORE...ITS INFLUENCE SHOULD DIMINISH ON THE REGION...WITH JUST SOME CLOUDS POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW ENGLAND. FAIR CONDITIONS SHOULD CONTINUE INTO TUE EVENING...WITH PERHAPS CLOUDS AND SOME SHOWERS REACHING WESTERN AREAS LATE AT NIGHT. AS FOR TEMPS...MAXES SHOULD REACH THE LOWER/MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS TUE...WITH TUE NT MINS FALLING INTO THE 40S AND LOWER 50S. WED-THU...EXPECT MOSTLY CLOUDY SKIES...WITH SHOWERS OR EVEN A PERIOD OF STEADIER RAIN DEVELOPING WED...AND LINGERING INTO WED NT OR EARLY THU. SOME EMBEDDED THUNDER CAN NOT BE RULED OUT GIVEN COOLING MID LEVELS AND AT LEAST SOME DEVELOPING ELEVATED INSTABILITY...BUT OVERALL CONFIDENCE TOO LOW TO INCLUDE MENTION AT THIS TIME. SHOWERS MAY BECOME A BIT LESS WIDESPREAD SOMETIME THU...ESP ACROSS WESTERN AREAS. TEMPS SHOULD BE NEAR OR JUST BELOW SEASONAL LEVELS...WITH MAXES REACHING 65-70 IN VALLEYS ON WED...AND LOWER/MID 60S ACROSS HIGHER ELEVATIONS...ALTHOUGH MAX TEMPS MAY BE MUCH COOLER IN ALL AREAS IF CLOUDS AND RAIN DEVELOP EARLIER IN THE DAY. ON THU...MAX TEMPS OF ONLY 60S ARE EXPECTED FOR THU IN VALLEYS...AND 55-60 ACROSS HIGHER ELEVATIONS FOR THU. WED NT/THU AM MINS SHOULD FALL INTO THE LOWER/MID 50S IN MOST AREAS...WITH PERHAPS SOME UPPER 40S POSSIBLE ACROSS SOME HIGHER ELEVATIONS WITHIN THE SOUTHERN ADIRONDACKS AND WESTERN NEW ENGLAND. THU NT-FRI...ALTHOUGH THE SFC FRONTAL BOUNDARY MAY MOVE E OF THE REGION...THE UPPER LEVEL COLD POOL IS EXPECTED TO SLOWLY MOVE ACROSS. THIS SHOULD CONTINUE TO BRING AT LEAST SCATTERED SHOWERS TO THE REGION...ESP FOR NORTHERN AND EASTERN AREAS. SOME ISOLATED THUNDER IS ALSO POSSIBLE. FRI MAX TEMPS SHOULD REACH 65-70 IN VALLEYS...AND 60-65 ACROSS HIGHER ELEVATIONS...WITH THU NT/FRI AM MINS FALLING INTO THE 40S FOR HIGHER ELEVATIONS...AND LOWER 50S IN VALLEYS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... DESPITE AN UPPER LEVEL TROF OVER THE REGION...HIGH PRESSURE SLOWLY BUILDING INTO THE REGION FROM THE MIDDLE OF THE COUNTRY WILL BE ENOUGH TO MAINTAIN VFR CONDITIONS AT THE KALB/KPOU/KGFL/KPSF TAF SITES THROUGH THE TAF PERIOD ENDING AT 18/18Z. SCT/BKN CU BETWEEN 3500 AND 5000 FEET THROUGH THE MID/LATE AFTN...THEN JUST FEW/SCT CLOUDS THEREAFTER. WINDS WILL BE WESTERLY FOR THE REST OF THE DAYLIGHT HOURS AT 6 TO 10 KTS...WITH GUSTS OF AROUND 15 KTS. LIGHT WINDS TONIGHT...GENERALLY 5 KTS OR LESS...THEN NORTH TO NORTHWEST ON SUNDAY AT 5 TO 10 KTS. OUTLOOK... SUNDAY AFTN AND NIGHT. NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA. MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .FIRE WEATHER... COOLER AND LESS HUMID WEATHER IS EXPECTED TO OPEN THE WEEKEND. AN UPPER LEVEL LOW WILL BRING SOME ISOLATED TO SCATTERED SHOWERS SUNDAY AFTERNOON AND MONDAY AFTERNOON. MINIMUM RH VALUES WILL BE IN THE 30 TO 40 PERCENT RANGE TODAY...AND THEN INCREASE TO 75 TO 100 PERCENT TONIGHT. MINIMUM RH VALUES WILL BE IN THE 25 TO 40 PERCENT RANGE SUNDAY. WINDS SHOULD BE WEST AT 15 MPH OR LESS TODAY...NORTHWEST AT LESS THAN 15 MPH TONIGHT AND NORTHWEST AT 15 MPH OR LESS SUNDAY. && .HYDROLOGY... THE FLOOD WATCH REMAINS IN EFFECT FOR WESTERN NEW ENGLAND. RAINFALL BETWEEN 1 INCH AND 3 INCHES CONTINUES TO RUN OFF IN THE WESTERN MOHAWK VALLEY...EASTERN CATSKILLS AND WESTERN NEW ENGLAND. SOME POINTS IN THE WESTERN MOHAWK VALLEY AND EASTERN CATSKILLS ARE EXPECTED TO APPROACH...MAYBE EVEN JUST TOUCH FLOOD STAGE THIS MORNING BEFORE RECEDING. SOME URBAN AND SMALL STREAM FLOODING CONTINUES IN PARTS OF WESTERN NEW ENGLAND AND SOME OF THE RUN OFF COULD CAUSE RISES ABOVE CAUTION STAGE...AND MAY APPROACH MINOR FLOOD STAGE. DRIER WEATHER WILL PERSIST ON THE WEEKEND WITH A JUST A SLIGHT TO LOW CHANCE OF SHOWERS DUE TO THE UPPER LEVEL LOW...ESPECIALLY ON SUNDAY AND MONDAY. RAINFALL AMOUNTS LOOKS LIGHT. DRIER WEATHER RETURNS EARLY IN THE WEEK. RIVERS...CREEKS...AND STREAMS SHOULD RECEDE INTO NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...GJM/11/NAS SHORT TERM...NAS LONG TERM...KL AVIATION...GJM FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, May 17, 6:45 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 645 AM EDT SAT MAY 17 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 645 AM EDT SAT MAY 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 30S TONIGHT... WITH SOME MID 30S POSSIBLE ALONG WITH POTENTIAL FROST IN ISOLATED LOCATIONS. IF FROST IS EXPECTED TO BE MORE WIDESPREAD...FROST ADVISORIES MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 30S SUNDAY NIGHT...WITH SOME MID 30S POSSIBLE ALONG WITH POTENTIAL FROST IN ISOLATED LOCATIONS. IF FROST IS EXPECTED TO BE MORE WIDESPREAD...FROST ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:35 PM EDT | Special Weather Statement | ALY | Schoharie | 40 min |
| May 16, 10:46 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| May 16, 10:53 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 52 min |
| May 16, 11:39 PM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Saratoga, Warren, Washington | 66 min |
| May 16, 11:49 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| May 17, 12:05 AM EDT | River Flood Warning | ALY | Montgomery | 5 hr |
| May 17, 12:39 AM EDT | Special Weather Statement | ALY | Columbia, Rensselaer | 66 min |
| May 17, 12:40 AM EDT | River Flood Warning | ALY | Ulster | 5 hr |
| May 17, 12:44 AM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren, Washington | 4 hr |
| May 17, 5:48 AM EDT | River Flood Warning | ALY | Schoharie | 3 hr |
| May 16, 11:34 PM EDT | Special Weather Statement | ALY | Berkshire | 56 min |
| May 17, 1:33 AM EDT | Special Weather Statement | ALY | Windham | 57 min |
| May 17, 2:10 AM EDT | Areal Flood Advisory | ALY | Windham | 5 hr |
Nearby
Frost Advisories in New York, 2014Frost Advisories in Vermont, 2014Frost Advisories in Massachusetts, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.